Florida, 2004Lightning Strike in Florida, June 20, 2004
June 20, 2004 · NWS MOB · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Jun 20, 2:30 AM CST, 11 hours 35 minutes earlier.
Area forecast discussion, Jun 20, 2:30 AM CST, 11 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
330 AM CDT SUN JUN 20 2004
.SHORT TERM...WEAK SURFACE FRONT NEAR THE COAST THIS M0RNING AS
ADVERTISED BY MANUAL PROGS THIS TIME YESTERDAY. BROKEN LINE OF
STORMS OVER THE GULF APPEAR TO BE ALONG AN OUTFLOW BOUNDARY. ANOTHER
CLUSTER OF STORMS MOVING EAST NORTH OF NEW ORLEANS LOOKS LIKE IT MAY
BE SLIDING EAST ALONG OR JUST NORTH OF SURFACE FRONT....NEAR BASE OF
WEAK H5 TROF. ANYWAY DID UP THE POPS A BIT FOR INTERIOR SECTIONS
THIS MORNING. FRONT WILL DISSIPATE DURING THE DAY TODAY WITH
PRECIPITABLE WATER VALUES REMAINING NEAR SAUNA LEVELS. WEAK H5
TROFINESS CONTINUES NEXT FEW DAYS AND GUIDANCE(GFS/ETA) POPS HAVE
INCREASED MOSTLY INTO THE LIKELY CATEGORY FOR MONDAY AND AGAIN ON
TUESDAY...WILL KEEP IT AT 50 PERCENT FOR MONDAY...FOR NOW.. TUESDAY
COULD EASILY BE A REPEAT OF MONDAY...WHICH MAY BE A REPEAT OF TODAY.
HIGH TEMPERATURES WILL BE DETERMINED BY WHEN AND WHERE THE RAIN
STARTS...BUT THINK MOST PLACES WILL SEE AT LEAST 90 DEGREES BY
NOON.
&&
.EXTENDED...SURFACE HIGH REMAINS RIDGED ACROSS NORTHERN GULF FROM
THE EAST WITH OCCASIONAL WEAK TROFS MOVING EAST IN THE UPPER
WESTERLY FLOW. SHOULD BE A CONTINUATION OF SCATTERED SHOWERS AND
THUNDERSTORMS. DID NOTICE THAT THE NEW GFS(20/00Z) DELAYED THE
SURFACE LOW THAT APPEARED OVER ARKANSAS ON FRIDAY MORNING BACK TO
SATURDAY MORNING.
&&
.MARINE...VARIABLE WINDS CONTINUE TO DOMINATE THE PICTURE THIS
MORNING AS LIGHT AND FROM THE NORTHWEST AS THE WEAKENING FRONT WAFTS
BY. AS DIFFERENTIAL HEATING STARTS OVER LAND AND SEA...WIND WILL
RETURN SOUTHEAST THEN SOUTHWEST BY LATE AFTERNOON AS THE SEABREEZE
FLOW TURNS RIGHT WITH CORIOLIS THROUGH THE DAY. EXPECT THIS TO
PREVAIL THROUGH LATE IN THE WEEK./77
&&
.PRELIMINARY TEMPS / POPS...
MOBILE 92 74 89 72 / 40 30 50 30
PENSACOLA 91 76 88 73 / 40 30 50 30
DESTIN 90 78 87 76 / 40 30 50 30
EVERGREEN 93 71 90 71 / 40 30 50 30
WAYNESBORO 93 68 91 70 / 40 30 50 30
CAMDEN 94 70 93 70 / 40 30 50 30
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
&&
11
Hazardous weather outlook, Jun 20, 5:30 AM CST, 8 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
630 AM CDT SUN JUN 20 2004
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-201630-
BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH-
COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE-
GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
630 AM CDT SUN JUN 20 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST
MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE.
.DAY ONE...TODAY AND TONIGHT
SCATTERED SHOWERS THUNDERSTORMS WILL DEVELOP ACROSS THE AREA LATER
THIS MORNING AND AFTERNOON. A FEW OF THE THUNDERSTORMS COULD PRODUCE
BRIEF HEAVY RAIN...GUSTY WINDS AND LIGHTNING. THE PROBABILITY OF
WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS IS NOT
ANTICIPATED THROUGH TONIGHT.
Lightning, Escambia
- When
- June 20, 2:05 PM CST
- Where
- Escambia County, Pensacola
- Injuries
- 1 direct, 0 indirect
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 30.614, -87.341 (the zone’s center; the record gives no point)
A male was indirectly struck by lightning in west Pensacola. He was a thirty year old male and was transported to the hospital where he was treated and released.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and High Wind in Colorado, June 20, 200419 injured · $2,000 · 56 kt wind · 6 events
- Tornadoes and Flash Flood in Colorado, June 20, 20041 injured · $1.0 million · F1 · 25 events
- Hail and Damaging Wind in Kansas, June 20 to 21, 2004$25,000 · 65 kt wind · 4 events
- Hail and Damaging Winds in Nebraska, June 20, 2004$16,000 · 58 kt wind · 5 events
- Hail and Damaging Winds in Kansas, June 20, 20041.25 in hail · 14 events
- Flooding and Damaging Winds in Oklahoma, June 20 to 21, 2004$5,000 · 64 kt wind · 7 events
- Hail in Kansas, June 20, 20040.88 in hail · 6 events
- Hail in Nebraska, June 20, 20040.75 in hail · 4 events
- Hail in Texas, June 20, 20040.88 in hail · 3 events
- Hail in Wyoming, June 20, 20041.75 in hail · 3 events
- Hail in South Dakota, June 20, 20040.88 in hail · 3 events
- Flash Flood and Hail in Texas, June 20, 200455 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5407578.